MAUDE Adverse Event Report: MDT KYPHON NEUCHATEL MFG KYPHON EXPRESS II INFLATABLE BONE TAMP; ARTHROSCOPE

MDT KYPHON NEUCHATEL MFG KYPHON EXPRESS II INFLATABLE BONE TAMP; ARTHROSCOPE
Catalog Number KE152
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient was pre-operatively diagnosed with vertebral compression fracture and underwent an unspecified surgery at t9.During surgery, the bone tamp ruptured on inflation.Bone tamp came in contact with the patient.No patient complications were reported as a result of the event.There was a delay in the overall procedure.
 
Additional Manufacturer Narrative
Product analysis: visual, microscopic and functional evaluation showed balloon leaked.The balloon is leaking from the tip.This type of leak is consistent with the inner shaft being punctured either by the stylet or possible sharp bone from the outside.If information is provided in the future, a supplemental report will be issued.

Brand Name
KYPHON EXPRESS II INFLATABLE BONE TAMP
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
MDT KYPHON NEUCHATEL MFG
pierre-à-bot 97
neuchâtel 2000
CH  2000
MDR Report Key7099236
Report Number2953769-2017-00120
Device Sequence Number19369367
Product Code HRX
UDI-Device Identifier00643169143777
UDI-Public00643169143777
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K123771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberKE152
Device Lot Number0008495280
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2018
Initial Date Received by Manufacturer 11/15/2017
Supplement Date Received by Manufacturer03/13/2018
Initial Report FDA Received Date12/08/2017
Supplement Report FDA Received Date03/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1